MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II BRONCHOVIDEOSCOPE
Model Number BF-Q180
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the bronchovideoscope's plastic distal end cover was found burnt during the inspection by a third party distributor.
 
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective complaint review involving bf series scopes.This report reflects olympus' re-evaluation of previous medical device reporting decision.The device was returned to a third party distributor and the reported issue was identified during their inspection.The device was not returned to olympus for evaluation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the third party investigation, it is likely that high-energy hand instruments (laser/high-frequency/etc) were used without ensuring sufficient distance from the distal end.A definitive root cause cannot be identified.The suggested event can be detected and prevented by handling the device in accordance with ¿chapter 4 operation¿ in the instructions for use.Olympus will continue to monitor the field performance of this device.

Brand Name
EVIS EXERA II BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20673499
Report Number9610595-2024-23325
Device Sequence Number8941069
Product Code EOQ
UDI-Device Identifier04953170288937
UDI-Public04953170288937
Combination Product (Y/N)N
Initial Reporter CountryTS
PMA/510(K) Number
K061313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-Q180
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2023
Initial Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/07/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2011-2023 AND Z-0189-2
Patient Sequence Number1
Patient SexUnknown